MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC MANUAL ORTHOPEDIC SURGICAL INSTRUMENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC MANUAL ORTHOPEDIC SURGICAL INSTRUMENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 8110530
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that patient underwent a surgery due to compression fracture at l3.Intra-op, the driver was reported to be related to stripping of set screw.
 
Additional Manufacturer Narrative
Product analysis: visually confirmed approximately 3 mm of instrument tip has been twisted, consistent with interface during usage.Inspection of the material hardness confirmed conformance to print specification.The above findings are consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
MANUAL ORTHOPEDIC SURGICAL INSTRUMENT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7214583
Report Number1030489-2018-00115
Device Sequence Number164914
Product Code LXH
UDI-Device Identifier00721902744600
UDI-Public00721902744600
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8110530
Device Lot NumberSW11D4541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2018
Initial Date Received by Manufacturer 01/04/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date01/24/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR